I recently had an excisional biopsy done on my breast, everything came out fine. I used a large band aid to cover the area after surgery and now I have a very painful, itchy red rash around where the band aid was placed. This rash has been there for two weeks. I have been using Hydrocotisone and neosporin, but it is not getting better but seems to be getting worse. It is not spreading just local to the location of the bandaid. It is swelling now and the itch has intensified as has the red rash it is now raised. The rash is not on the whole area of the band aid just 3 sides of the square outline of the bandaid. Please if anyone has any idea of what it is or how to make it go away I would appreciate it. It is bad enough I have to have a scar on my breat for life but now I am afraid that this rash is going to leave a permanate mark as well and that is very upsetting. It is very unsightly.
It sounds like you have developed a sensitivity to tape adhesive. Make sure all of the adhesive is removed from the skin and give it some air. If the doctor wants you to have a bandaid on the incision site, ask for a "sponge" and paper tape to cover the site. They will have some in the office and can provide you with what you need. The reaction of the tape to the skin is like an allergy and will make a welt-like red sore that can open up into a painful wound. It starts out itchy and get very painful if the tape use is continued.
for about three days i've had small red bumbs all over my chest and back, and they're very itchy. i've put hydrocortisose cream and benadryl on it, but it won't go away. i thought it was a heat rash, but i'm not sure how long those take to go away. it's very uncomfortable. what can i do?
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.